Rocky Mountain Journal of Mathematics

Formal fibers with countably many maximal elements

Domenico Aiello, S. Loepp, and Philip Vu

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Let $T$ be a complete local (Noetherian) ring. Let $C$ be a countable set of pairwise incomparable nonmaximal prime ideals of $T$. We find necessary and sufficient conditions for $T$ to be the completion of a local integral domain whose generic formal fiber has maximal elements precisely the elements of $C$. Furthermore, if the characteristic of $T$ is zero, we provide necessary and sufficient conditions for $T$ to be the completion of an \textit{excellent} local integral domain whose generic formal fiber has maximal elements precisely the elements of $C$. In addition, for a positive integer $k$, we construct local integral domains that contain a prime ideal of height~$k$ whose formal fiber has countably many maximal elements.

Article information

Source
Rocky Mountain J. Math., Volume 45, Number 2 (2015), 371-388.

Dates
First available in Project Euclid: 13 June 2015

Permanent link to this document
https://projecteuclid.org/euclid.rmjm/1434208479

Digital Object Identifier
doi:10.1216/RMJ-2015-45-2-371

Mathematical Reviews number (MathSciNet)
MR3356620

Zentralblatt MATH identifier
1349.13054

Subjects
Primary: 13J10: Complete rings, completion [See also 13B35]

Citation

Aiello, Domenico; Loepp, S.; Vu, Philip. Formal fibers with countably many maximal elements. Rocky Mountain J. Math. 45 (2015), no. 2, 371--388. doi:10.1216/RMJ-2015-45-2-371. https://projecteuclid.org/euclid.rmjm/1434208479


Export citation